Items in AFP with MESH term: Anti-Bacterial Agents

Pages: Previous 1 ... 10 11 12 13 14 15

Persistent Skin Furuncle - Photo Quiz


Minocycline for Acne Vulgaris - Cochrane for Clinicians


Should Children with Acute Otitis Media Routinely Be Treated with Antibiotics? Yes: Routine Treatment Makes Sense for Symptomatic, Emotional, and Economic Reasons - Editorials


Should Children with Acute Otitis Media Routinely be Treated with Antibiotics? No: Most Children Older Than Two Years Do Not Require Antibiotics - Editorials


Otitis Media: Diagnosis and Treatment - Article

ABSTRACT: Acute otitis media is diagnosed in patients with acute onset, presence of middle ear effusion, physical evidence of middle ear inflammation, and symptoms such as pain, irritability, or fever. Acute otitis media is usually a complication of eustachian tube dysfunction that occurs during a viral upper respiratory tract infection. Streptococcus pneumoniae, Haemophilus influenzae, and Moraxella catarrhalis are the most common organisms isolated from middle ear fluid. Management of acute otitis media should begin with adequate analgesia. Antibiotic therapy can be deferred in children two years or older with mild symptoms. High-dose amoxicillin (80 to 90 mg per kg per day) is the antibiotic of choice for treating acute otitis media in patients who are not allergic to penicillin. Children with persistent symptoms despite 48 to 72 hours of antibiotic therapy should be reexamined, and a second-line agent, such as amoxicillin/clavulanate, should be used if appropriate. Otitis media with effusion is defined as middle ear effusion in the absence of acute symptoms. Antibiotics, decongestants, or nasal steroids do not hasten the clearance of middle ear fluid and are not recommended. Children with evidence of anatomic damage, hearing loss, or language delay should be referred to an otolaryngologist.


Corticosteroids for the Treatment of Sore Throat - Cochrane for Clinicians


Common Questions About Clostridium difficile Infection - Article

ABSTRACT: Clostridium difficile infection is a common cause of antibiotic-associated diarrhea. It causes no symptoms in more than one-half of infected patients, but can also cause a wide spectrum of illnesses and death. The incidence and severity have increased in recent years. The most important modifiable risk factor for C. difficile infection is antibiotic exposure; this risk is dose-related and higher with longer courses and combination therapy. C. difficile infection is also associated with older age, recent hospitalization, multiple comorbidities, use of gastric acid blockers, inflammatory bowel disease, and immunosuppression. It has become more common in younger, healthier patients in community settings. The most practical testing options are rapid testing with nucleic acid amplification or enzyme immunoassays to detect toxin, or a two-step strategy. Treatment includes discontinuing the contributing antibiotic, if possible. Mild C. difficile infection should be treated with oral metronidazole; severe infection should be treated with oral vancomycin. Fidaxomicin may be an effective alternative. Recurrences of the infection should be treated based on severity. Tapering and the pulsed-dose method of oral vancomycin therapy for second recurrences are effective. Prevention includes responsible antibiotic prescribing and vigilant handwashing. Probiotics prevent antibiotic-associated diarrhea, but are not recommended specifically for preventing C. difficile infection.


AAP Releases Guideline on Diagnosis and Management of Acute Bacterial Sinusitis in Children One to 18 Years of Age - Practice Guidelines


Pages: Previous 1 ... 10 11 12 13 14 15


Information From Industry